Kentucky, 2023

Flooding and Hail in Kentucky, June 11, 2023

June 11, 2023 · NWS JKL · 41 events in 10 counties and zones

A warm front was parked across western Kentucky during the early morning hours on Sunday June 11th. This slowly transitioned eastward through the first part of the day as an area of low pressure tracked along the Ohio River.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$140,000
Crop damage
$51,000
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

A warm front was parked across western Kentucky during the early morning hours on Sunday June 11th. This slowly transitioned eastward through the first part of the day as an area of low pressure tracked along the Ohio River. By late afternoon and evening, the warm front was through eastern Kentucky, putting us in a more unstable pattern, especially with a quickly approaching cold front and a low pressure system so close by. Multiple Severe Thunderstorm and Tornado Warnings were issued between 4pm and 9pm across eastern Kentucky, with widespread reports of damaging winds and large hail from some of the storms that developed. The strongest storm impacted Pulaski county, resulting in baseball size hail between Nancy and Somerset, and widespread straight-line winds in the communities of Faubush and Nancy. Activity finally settled down as we headed into the overnight an lost the best instability, though the cold front didn't move through until the wee hours of the morning on the 12th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 11, 2:50 PM EST, 29 minutes earlier.

Area forecast discussion, Jun 11, 2:50 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
350 PM EDT Sun Jun 11 2023

.UPDATE...
Issued at 1117 AM EDT SUN JUN 11 2023

Continuing to monitor the rainfall moving across eastern Kentucky
late this morning as a warm front lifts northward through the CWA.
It is fairly light in most places, but is covering a wide extent
of the CWA. Heaviest showers seemed to be a little ahead of the
forecasted axis, so did increase the speed a bit for the eastern
CWA over the next few hours. Still expecting these showers to then
exit to our northeast, and for some drying to take place during
the early afternoon hours, as showers and thunderstorms begin to
set up along the cold front to our west. There is still some
concerns about the timing with these storms, especially given that
the CAMS were an hour or two behind the morning convection. Expect
that once they form over the next few hours, models will hopefully
be able to get a better handle on their movement. But will
continue to monitor radar and models in case any updates need to
be made to the ongoing forecasted timing. Also loaded in the
latest observations for the temps, dew points, and winds, to make
sure the near term forecast was on track with the current
conditions. This only resulted in some minor changes. All updates
have been published and sent to NDFD/web. A new set of forecast
zones were also sent out to reflect changes in the pops/weather.
However, given the 11am time frame, there is still some late
morning wording in the ZFP now, so will have to update again just
after noon.

UPDATE Issued at 805 AM EDT SUN JUN 11 2023

Hourly grids were updated based on recent observation and radar
trends. This brought pops more quickly into the central and
eastern portions of the area.

&&

.SHORT TERM...(Today through Monday)
Issued at 540 AM EDT SUN JUN 11 2023

Early this morning, an upper level low was evolving from Ontario
toward the Lake Superior vicinity with an upper level trough
forming south in the vicinity of the MS Valley. Meanwhile a lead
shortwave trough was working across parts of the Lower OH Valley
to Southeast Conus. The center of the upper level low is expected
to meander to the the Lower peninsula of MI with an upper level
trough to its south working from the central to eastern Conus
including the OH and TN Valleys and Appalachians. Associated sfc
low pressure nearing the Mid MS Valley is expected to track a
little north of the OH River across IL and IN to southwest OH
today and then to the eastern Great Lakes tonight. As the upper
level trough develops, a frontal zone initially south of this sfc
low should merge into the develop sfc low pressure system. The
warm front associated with the sfc low has lifted into the Lower
OH Valley and parts of the TN Valley to southeast and this and the
passing shortwave are responsible form some ongoing convection
over Central KY and parts of IN to the Cumberland Plateau of TN
and GA. Moisture advection continues into eastern KY ahead of this
developing sfc as well as mid and upper level system.

Convection associated with the warm front and the lead shortwave
will work east and northeast across the area this morning to early
afternoon, with a bit of lull in coverage expected in the warm
sector. Solar insolation should lead to at least marginal to
moderate instability in the warm sector by mid to late afternoon
to early evening. The main forecast challenge today is the areal
extent and timing of the Severe weather threat associated with
the are of low pressure tracking north of the OH River to the
eastern Great Lakes. In the warm sector later this afternoon and
early this evening, 06Z RAP guidance and 00Z HREF mean suggest
marginal to moderate MLCAPE ahead of a prefrontal band of
convection in the 500 to 1500 J/kg range and MUCAPE 750 to 1500
J/kg, greatest across the west and southwest. Bulk shear should
range in the 30 to 35 KT range, possibly reaching as high as 40KT.
Effective shear should average in the 30 to 35KT range. 850 mb
winds are expected to climb to the 25 to 35KT range with 700 mb
and 500 mb winds in the 30 to 45KT range. Shear levels support
storm organization even if MLCAPE and MUCAPE are not inordinately
high for June. Mid level lapse rates are generally forecast in
the 6 to around 7 C/km range, greatest in the southwest while low
level lapse rates likely reach or exceed 8C/km ahead of the
prefrontal band or bands of convection late this afternoon to
early this evening. All of this suggests wind is the primary
threat with potentially one or more bowing clusters or lines of
storms. Shear might support some transient supercell
characteristics and these cells would produce higher rainfall
rates and be more likely to produce hail up to lower end of large
hail criteria, 1.25 inch or half dollar size.

Nadocast as well as other probabilistic guidance methods in the
HREF such as the HREF/GEFS calibrated, HREF/SREF calibrated, Loken
ML all support that strong to damaging winds gusts may be
scattered to numerous in number. Probabilities of other hazards
such as large hail and a QLCS tornado or two are lower, but still
are both possible. Recent HRRR runs overnight all depict the
potential for wind gusts near 50KT or near 60 mph potentially
affecting a good swatch of the CWA, possibly weakening as it
encounters lower instability nearer to the WV border. If wind
gusts of this magnitude verify, isolated to scattered power
outages may result. Storms should also be rather efficient rain
producers so despite rather swift movement, any locations that
experience multiple storms moving repeatedly over the same
locations, or training, could experience high water in small
streams as well as low lying and poor drainage areas. Since it has
been 3 days since significant rainfall has occurred and many
areas have a rainfall deficit over the past 30 days or longer
timeframe, potential impacts appear quite limited and thus SPC
Marginal ERO is the proper category. These threat continue to be
highlighted on Social Media and in the HWO.

Behind the front on Monday, the threat for showers and storms will
taper off from west to east as high pressure noses toward the
Lower OH Valley from the MO Valley/Central Conus. With lingering
cloud cover and rather cool temperatures aloft from the upper
level trough, highs will again be below normal for this time of
year.

.LONG TERM...(Tuesday through Sunday)
Issued at 350 PM EDT SUN JUN 11 2023

The latest model data suggests that a large trough of low pressure
will be spinning over the Great Lakes to begin the period on
Tuesday morning. General ridging is expected to be in place
across the Great Plains, with an upper trough in place along the
central Rockies and more troughing troughiness in place over the
western CONUS. This pattern will slowly shift eastward as the
eastern trough pushes off to the east Tuesday through Thursday. It
appears that short waves will be moving by to our north and
south, and may bring a few showers and storms to our far northern
and southern areas Tuesday through Wednesday. We should see short
break from any rain Wednesday night and Thursday morning, as weak
ridging at the surface briefly influences our weather. Another
round of scattered showers and storms may be on tap for late
Thursday into early Thursday evening, as moisture migrating around
the back side of the large departing upper trough interacts with
our terrain and the heat of the day. Thursday night should be dry,
but more rain is in the offing for Friday through Sunday, as
another large trough of low pressure moves out of the southern
Plains and across the Ohio and Tennessee valleys. We should
experience multiple rounds of precipitation across the area as
this system makes its way across the region.

Temperatures, after starting off below normal on Tuesday, should
rebound to generally above normal values from Wednesday onward as
generally southerly flow sets up across the area. Daily highs in
the low to mid 80s are possible, along with nightly lows in the
upper 50s and lower 60s. Winds will be persistently breezy and a
bit gusty during the passage of each low pressure system this
coming week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
ISSUED AT 221 PM EDT SUN JUN 11 2023

Going to be a complex forecast over the next 18+ hours. A warm
front has lifted through eastern Kentucky, with most of the rain
now having exited the TAF sites, but VFR to MVFR CIGS remain at
most locations. Skies will clear out for a few more hours, before
another stronger line of showers and thunderstorms develops along
the approaching cold front and moves through the TAF sites
generally between 4pm (20Z) and 9pm (1Z) this afternoon/evening.
Lingering rain showers and perhaps a rumble of thunder are also
possible into the first part of the overnight until the front
passes through. As these stronger storms move through between 4
and 9pm, expect skies to quickly deteriorate, reaching IFR during
the overnight and remaining so into Monday morning. VIS will vary
throughout the evening and overnight based on the timing and
intensity of the storms moving through, but plan for generally
MVFR VIS conditions. Prevailing winds will start off southerly at
the beginning of the TAF period, but will become more W to WNW
behind the front and will stay here through the remainder of the
TAF period. However, any storms that pass through will have the
capability of mixing down much stronger winds, potentially
damaging. Conditions will begin to improve the last 6 hours of the
TAF period between 12 and 18Z Monday.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JMW
SHORT TERM...JP
LONG TERM...AR
AVIATION...JMW
Hazardous weather outlook, Jun 11, 2:58 PM EST, 21 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
358 PM EDT Sun Jun 11 2023

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-122000-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City,
Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville,
Burnside, Somerset, London, Monticello, Stearns, Whitley City,
Corbin, Williamsburg, Barbourville, Middlesboro, Pineville,
Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson,
Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
358 PM EDT Sun Jun 11 2023

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are expected at times through tonight. Some of these
storms may produce locally heavy rainfall. In addition, there is a
slight to enhanced risk of severe thunderstorms through the evening.
Damaging wind gusts are the primary threat with these storms, though
hail up to half dollar size and an isolated tornado are also
possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms are possible during the morning hours along the
Virginia border.

Thunderstorms are also possible at times from Wednesday through
Saturday, mainly during afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any instances of damaging winds,
hail, and or heavy rain that may occur later today or tonight.

JKL

In the hours before

Special weather statement, Jun 11, 3:17 PM EST, 2 minutes before
Special Weather Statement
National Weather Service JACKSON KY
417 PM EDT Sun Jun 11 2023

KYZ079-083-112045-
Wayne KY-Pulaski KY-
417 PM EDT Sun Jun 11 2023

...A strong thunderstorm will impact portions of Wayne and
southwestern Pulaski Counties through 445 PM EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm over
Susie, or 7 miles southwest of Monticello, moving northeast at 50
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Cooper around 420 PM EDT.
  Oil Valley, Parnell, Barrier and Burfield around 425 PM EDT.
  Monticello, Steubenville and Coopersville around 430 PM EDT.
  Betsey, Mill Springs, Gregory and Denney around 435 PM EDT.

Other locations in the path of this storm include Kidder, Frazer,
Delta and Quinton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3705 8472 3689 8452 3686 8459 3685 8457
      3684 8459 3682 8458 3680 8458 3679 8462
      3674 8468 3661 8493 3662 8499 3668 8500
      3669 8502 3676 8501 3682 8504
TIME...MOT...LOC 2017Z 232DEG 42KT 3676 8495

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

BATZ

The radar

The Jackson,KY radar (KJKL), 139 km away, was scanning. The volume nearest the first event began at 20:18 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind, 7 hail, 3 flood. Local standard time, as filed.

Thunderstorm Wind, Pulaski

When
June 11, 3:19 PM EST
Where
Pulaski County, 0.86 mi WNW of Nancy
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
Emergency Manager
Coordinates
37.074, -84.745

A tree was reportedly fallen and leaning on a power line at the 200 block of Lanetown Road (W. Frye Road) in the community of Nancy.

Thunderstorm Wind, Pulaski

When
June 11, 3:34 PM EST
Where
Pulaski County, 0.78 mi NNW of Faubush
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Crop damage
$3,000
Reported by
Emergency Manager
Coordinates
37.080, -84.827

Trees were reported blown down across the road, resulting in downed powerlines at the 2100 block of Faubush Road near the community of Faubush.

Thunderstorm Wind, Pulaski

When
June 11, 3:34 PM EST
Where
Pulaski County, 0.55 mi NNW of Faubush
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Crop damage
$1,000
Reported by
Emergency Manager
Coordinates
37.077, -84.825

A tree fell onto a garage at the 2400 block of Faubush Road near the community of Nancy.

Thunderstorm Wind, Pulaski

When
June 11, 3:35 PM EST
Where
Pulaski County, 1.22 mi ESE of Faubush
Measured
50 kt (58 mph) estimated gust
Crop damage
$5,000
Reported by
Emergency Manager
Coordinates
37.062, -84.800

Trees were reported down for about a mile along Highway 1664 near the intersection with Pierce Road (Sputter Branch Road), just west of Nancy. Many of the trees were partially rotten or small, and survey conducted by emergency management concluded the damage was from straightline winds.

Thunderstorm Wind, Bath

When
June 11, 3:35 PM EST
Where
Bath County, 90.46 mi SW of Preston
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
Emergency Manager
Coordinates
37.071, -84.803

A tree was reported down and across the road on Hwy-1665, near the intersection with Burnetta Road near the Nancy community.

Thunderstorm Wind, Pulaski

When
June 11, 3:35 PM EST
Where
Pulaski County, 1.13 mi NNE of Faubush
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
Emergency Manager
Coordinates
37.084, -84.809

A tree was downed and completely blocking Hudson Road (Calhoun Road) near the intersection of Burnetta Road, northwest of the community of Nancy.

Thunderstorm Wind, Pulaski

When
June 11, 3:35 PM EST
Where
Pulaski County, 1.82 mi NNW of Burnetta
Measured
50 kt (58 mph) estimated gust
Crop damage
$3,000
Reported by
Emergency Manager
Coordinates
37.094, -84.794

Trees were reported down along the Cumberland Parkway at mile marker 78 (Nancy Exit), blocking both of the eastbound lanes. The first responders that were called out also reported having golf ball sized hail en route to the location.

Thunderstorm Wind, Pulaski

When
June 11, 3:38 PM EST
Where
Pulaski County, 1.44 mi SW of Faubush
Measured
50 kt (58 mph) estimated gust
Crop damage
$3,000
Reported by
Emergency Manager
Coordinates
37.053, -84.835

Trees were blocking the entire roadway on Hwy-196, just past the Faubush Fire Department, near the community of Nancy.

Thunderstorm Wind, Pulaski

When
June 11, 3:40 PM EST
Where
Pulaski County, 1.13 mi SW of Burnetta
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.060, -84.796

A powerline was downed from winds at the 300 block of Pierce Road, near the community of Nancy.

Thunderstorm Wind, Pulaski

When
June 11, 3:43 PM EST
Where
Pulaski County, 1.19 mi ESE of Shafter
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.015, -84.659

What appears to be cable lines are laying across the road at the 2300 block of Slate Branch Road, just northwest of Burnside.

Hail, Pulaski

When
June 11, 3:43 PM EST
Where
Pulaski County, Nancy
Measured
2.5 in hail
Property damage
$20,000
Reported by
Public
Coordinates
37.070, -84.730

Multiple social media reports from the town of Nancy showed hail at least tennis ball size. Roof and siding damage to a few structures along the Lanetown Road was reported, likely resulting from wind driven hail. Vehicle glass was also broken.

Hail, Pulaski

When
June 11, 3:44 PM EST
Where
Pulaski County, 0.67 mi WNW of Shepola
Measured
1 in hail
Reported by
Public
Coordinates
37.075, -84.680

Quarter inch hail fell around Cumberland Lake and Pulaski County Park.

Hail, Pulaski

When
June 11, 3:48 PM EST
Where
Pulaski County, 0.67 mi WNW of Shepola
Measured
1.5 in hail
Reported by
Public
Coordinates
37.075, -84.680

Just a few minutes after posting a report of 1.00 inch hail in the vicinity of Cumberland Lake and Pulaski County Park, the hail size increased to 1.5 inches (ping pong ball size).

Hail, Pulaski

When
June 11, 3:49 PM EST
Where
Pulaski County, Somerset
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.100, -84.600

Quarter sized hail was reported in Somerset.

Hail, Pulaski

When
June 11, 3:49 PM EST
Where
Pulaski County, 0.3 mi ESE of Sardis
Measured
1.75 in hail
Reported by
Public
Coordinates
37.048, -84.675

Social media pictures shared from near the Lees Ford Marina show hail the size of golf balls.

Thunderstorm Wind, Pulaski

When
June 11, 3:51 PM EST
Where
Pulaski County, 1.3 mi SE of Shepola
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.059, -84.650

A powerline was down in the yard of a residence at the 1700 block of Patterson Branch Road, southwest of Somerset. The pole was also reported to have possibly been broken.

Thunderstorm Wind, Pulaski

When
June 11, 3:51 PM EST
Where
Pulaski County, 1.03 mi WNW of Oak Hill
Measured
50 kt (58 mph) estimated gust
Crop damage
$2,000
Reported by
Public
Coordinates
37.056, -84.647

Trees were blown down and blocking the roadway at Oak Hill Baptist Church in Somerset, making the road impassable.

Thunderstorm Wind, Pulaski

When
June 11, 3:51 PM EST
Where
Pulaski County, 0.81 mi NNW of Oak Hill
Measured
50 kt (58 mph) estimated gust
Crop damage
$3,000
Reported by
Emergency Manager
Coordinates
37.061, -84.635

Large branches were reported in the roadway on Grand Central Blvd, near the intersection with Grand Circle, southwest of Somerset.

Hail, Pulaski

When
June 11, 3:51 PM EST
Where
Pulaski County, 1.09 mi W of West Somerset
Measured
1.75 in hail
Reported by
Public
Coordinates
37.082, -84.640

Social media video shared with local media shows hail around golf ball size falling on the west side of Somerset.

Thunderstorm Wind, Pulaski

When
June 11, 3:54 PM EST
Where
Pulaski County, 1.26 mi WNW of Oak Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
37.059, -84.650

A tree was reported down on a house along Patterson Branch Road. The extent of the damage is unknown.

Hail, Pulaski

When
June 11, 3:55 PM EST
Where
Pulaski County, 1 mi N of Somerset
Measured
1.25 in hail
Reported by
Public
Coordinates
37.114, -84.600

A report of estimated 1.25 inch hail was made on the north side of Somerset.

Thunderstorm Wind, Wayne

When
June 11, 3:58 PM EST
Where
Wayne County, 1.37 mi N of Cooper
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.790, -84.853

A tree was reported to have been blown down onto powerlines along KY-167 south of Monticello.

Thunderstorm Wind, Wayne

When
June 11, 3:59 PM EST
Where
Wayne County, 1.95 mi N of Cooper
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.798, -84.848

A tree was reported to have been blown down onto powerlines along Missouri Hollow Road south of Monticello.

Thunderstorm Wind, Rockcastle

When
June 11, 4:02 PM EST
Where
Rockcastle County, Mt Vernon
Measured
50 kt (58 mph) estimated gust
Property damage
$60,000
Crop damage
$4,000
Reported by
Public
Coordinates
37.350, -84.350

Several trees were blown down in and around Mt. Vernon, including two trees down on homes and another one down on a vehicle.

Thunderstorm Wind, Pulaski

When
June 11, 4:04 PM EST
Where
Pulaski County, 0.86 mi WNW of Somerset
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.103, -84.615

A powerline was reported down across Elliott Drive in Somerset, near Loveless Lane.

Thunderstorm Wind, Pulaski

When
June 11, 4:05 PM EST
Where
Pulaski County, 0.69 mi S of Somerset
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
37.090, -84.600

A tree was reported to have been blown down onto a residence somewhere in the Somerset vicinity.

Thunderstorm Wind, Rockcastle

When
June 11, 4:10 PM EST
Where
Rockcastle County, Brodhead
Measured
50 kt (58 mph) estimated gust
Crop damage
$5,000
Reported by
911 Call Center
Coordinates
37.400, -84.420

Trees were down in and around the town of Brodhead.

Flood, Pulaski

When
June 11, 4:12 PM EST to 6:12 PM EST
Where
Pulaski County, 0.34 mi SE of West Somerset to 0.37 mi SE of West Somerset
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
37.076, -84.616

East Oak Hill Road was impassable near the intersection of Monticello Street due to high water. This is a known flood prone area in Somerset.

Flood, Pulaski

When
June 11, 4:14 PM EST to 6:14 PM EST
Where
Pulaski County, 0.46 mi SW of Somerset
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.095, -84.606

East Oak Street was flooded near the intersection with North Main Street in Somerset.

Thunderstorm Wind, Rockcastle

When
June 11, 4:15 PM EST
Where
Rockcastle County, Livingston
Measured
50 kt (58 mph) estimated gust
Crop damage
$5,000
Reported by
911 Call Center
Coordinates
37.300, -84.220

Multiple trees were reported to have been blown down in and near the community of Livingston.

Flood, Pulaski

When
June 11, 4:28 PM EST to 6:28 PM EST
Where
Pulaski County, 0.72 mi NE of Ringgold to 0.79 mi NE of Ringgold
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.128, -84.622

Water is covering the roadway on North Hwy-1247 near East Racetrack Road in northern Somerset.

Thunderstorm Wind, Pulaski

When
June 11, 4:40 PM EST
Where
Pulaski County, 1.37 mi E of Sardis
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
Emergency Manager
Coordinates
37.047, -84.656

A tree was blown down and blocking the roadway at 3000 block of Simpson Drive in Somerset.

Thunderstorm Wind, Laurel

When
June 11, 5:10 PM EST
Where
Laurel County, 1.44 mi NNE of Dortha
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
37.000, -84.073

A tree was blown down onto KY-2392 north of Corbin.

Thunderstorm Wind, Jackson

When
June 11, 5:43 PM EST
Where
Jackson County, 0.97 mi ENE of Annville
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
Public
Coordinates
37.324, -83.953

A tree was blown down onto KY-3630 near the Dollar General in the community of Annville.

Thunderstorm Wind, McCreary

When
June 11, 6:00 PM EST
Where
McCreary County, 1.25 mi N of Marshes Siding
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.748, -84.470

A tree was blown down onto Sandhill Road in the Marshes Landing community.

Thunderstorm Wind, Whitley

When
June 11, 6:13 PM EST
Where
Whitley County, 0.88 mi E of Krupp
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.798, -84.234

A tree was blown down near the intersection of KY-895 and KY-204 near the Krupp community.

Thunderstorm Wind, Whitley

When
June 11, 6:22 PM EST
Where
Whitley County, 0.72 mi N of Wofford
Measured
50 kt (58 mph) estimated gust
Crop damage
$2,000
Reported by
Public
Coordinates
36.790, -84.131

A tree was down near the intersection of KY-26 and New Zion Road. Another tree was also downed nearby on New Zion Road.

Thunderstorm Wind, Bell

When
June 11, 6:43 PM EST
Where
Bell County, 1.78 mi WSW of Chenoa
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.663, -83.881

A tree was blown down onto powerlines near 283 Hubbard Hollow Road near the community of Chenoa.

Thunderstorm Wind, Bell

When
June 11, 6:46 PM EST
Where
Bell County, 2.21 mi N of Davisburg
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.712, -83.822

A tree was blown down along KY-92 in the area near Ingram and Wheeler.

Thunderstorm Wind, Harlan

When
June 11, 7:39 PM EST
Where
Harlan County, 0.56 mi ENE of Martins Fork
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
Department of Highways
Coordinates
36.722, -83.310

A tree was blown down on KY-987 near Martin's Fork.

Thunderstorm Wind, Harlan

When
June 11, 7:56 PM EST
Where
Harlan County, 0.5 mi ENE of Rhea
Measured
50 kt (58 mph) estimated gust
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
36.903, -83.242

The Harlan County dispatch received a report of a tree down across KY-522, blocking both lanes.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2023Every state in 2023This day in weather historyWarnings in Kentucky, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1113464, 1113433, 1113451, 1113435, 1113449, 1113459, 1113474, 1113473, 1113472, 1113457, 1113991, 1113425, 1113447, 1113419, 1114000, 1113460, 1113461, 1113462, 1114001, 1113418, 1113445, 1113920, 1113926, 1113937, 1113468, 1113864, 1113944, 1113467, 1113465, 1113949, 1113463, 1113453, 1113952, 1113955, 1113951, 1113885, 1113916, 1113979, 1113984, 1113961, and more.